Archived

This topic is now archived and is closed to further replies.

Kubilee

Allergy medicine and Metformin?

8 posts in this topic

Oh boy, I went out for the first time in a few days today and was gone a couple of hours, I was exhausted when I got back home and layed down for a bit.. when I woke up I could barely breathe and my eyes are watering so bad... dust and pollen here is insane.

 

It's too late to go to the Dr, so I am wondering if any of you have had any experiences with what meds you can take over the counter that isn't going to mess with my Metformin?

 

I am just miserable and if something don't break soon, I may lose it.... :eek:

 

I have Benedryl here, and I think Dimetapp, but not sure if it will mess with my Metformin or not, so I thought I'd ask if anyone here has had any experience with this?

Share this post


Link to post
Share on other sites

I have REAL bad allergies, and nothing I've ever taken over the counter has messed with taking any of my Diabetes meds, or my BG's. So go ahead and take whatever ... then just check your BG after a couple hours and see what it's doing. Then check again in another couple of hours. :wink:

Share this post


Link to post
Share on other sites

Ok great, thanks a million. I am not so worried about a spoke as I was/am any strange side effects,like passingo ut, or something like that. LOL

 

I am SUCH a paranoid ninny when it comes to mixing meds.. and with this being my first cold/allergy episode since being diagnosed, I was a little freaky. lol

Share this post


Link to post
Share on other sites

Don't worry about it!! LOL

 

Just "pay attention". If ya notice anything "funny", well, then go ahead and worry! :wink:

Share this post


Link to post
Share on other sites

hey tam! me too- my one cat is making me itch-i nicknamed him the wool kitty,cuz i'm also allergic to wool...i take claritin and benadryl-well the store brands cuz i'm cheap! if you take sudaphed-you'll notice there's a warning about diabetics. i asked my dr.-sudaphed CAN cause a slight increase in your bgs. just fyi...take care,trish

Share this post


Link to post
Share on other sites

That doesn't sound fun at all Trish! :(

 

Fortunately, Sudafed doesn't raise my BG at all. But, that's what I meant by "pay attention". :)

Share this post


Link to post
Share on other sites
Oh boy, I went out for the first time in a few days today and was gone a couple of hours, I was exhausted when I got back home and layed down for a bit.. when I woke up I could barely breathe and my eyes are watering so bad... dust and pollen here is insane.

 

It's too late to go to the Dr, so I am wondering if any of you have had any experiences with what meds you can take over the counter that isn't going to mess with my Metformin?

 

I am just miserable and if something don't break soon, I may lose it.... :eek:

 

I have Benedryl here, and I think Dimetapp, but not sure if it will mess with my Metformin or not, so I thought I'd ask if anyone here has had any experience with this?

 

Having same problem, found that if I take claritin my sugar would shoot up to 200's. And I would have a difficult time getting it down. Avoid claritin.:eek:

Share this post


Link to post
Share on other sites

This is good to know. I was taking claritin it wasn't working then I switched to zyrtec and could barely get off the couch for a couple days. Quit that and today I started Bee Pollen and Apple Cider Vinegar. I feel better already.

Share this post


Link to post
Share on other sites